Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Measurable transformations


Author: Paul R. Halmos
Journal: Bull. Amer. Math. Soc. 55 (1949), 1015-1034
DOI: https://doi.org/10.1090/S0002-9904-1949-09305-9
MathSciNet review: 0032959
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. W. Ambrose, Change of velocities in a continuous ergodic flow, Duke Math. J. vol. 8 (1941) pp. 425-440. MR 4731
  • 2. W. Ambrose, Representation of ergodic flows, Ann. of Math. vol. 42 (1941) pp. 723-739. MR 4730
  • 3. W. Ambrose and S. Kakutani, Structure and continuity of measurable flows, Duke Math. J. vol. 9 (1942) pp. 25-42. MR 5800
  • 4. W. Ambrose, P. R. Halmos, and S. Kakutani, The decomposition of measures, II, Duke Math. J. vol. 9 (1942) pp. 43-47. MR 5801
  • 5. M. Bebutoff and W. Stepanoff, Sur le changement du temps dans les systèmes dynamiques possédant une mesure invariante, C. R. (Doklady) Acad. Sci. URSS vol. 24 (1939) pp. 217-219. MR 2721
  • 6. M. Bebutoff and W. Stepanoff, Sur la mesure invariante dans les systèmes dynamiques qui ne diffèrent que par le temps, Rec. Math. (Mat. Sbornik) N.S. vol. 7 (1940) pp. 143-166. MR 2272
  • 7. G. D. Birkhoff and P. A. Smith, Structure analysis of surface transformations, J. Math. Pures Appl. vol. 7 (1928) pp. 345-379.
  • 8. G. D. Birkhoff, Proof of a recurrence theorem for strongly transitive systems, Proc. Nat. Acad. Sci. U.S.A. vol. 17 (1931) pp. 650-655.
  • 9. G. D. Birkhoff, Proof of the ergodic theorem, Proc. Nat. Acad. Sci. U.S.A. vol. 17 (1931) pp. 656-660.
  • 10. G. D. Birkhoff and B. O. Koopman, Recent contributions to ergodic theory, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 279-282.
  • 11. G. D. Birkhoff, Probability and physical systems, Bull. Amer. Math. Soc. vol. 38 (1932) pp. 361-379.
  • 12. G. D. Birkhoff, Some unsolved problems of theoretical dynamics, Science vol. 94 (1941) pp. 598-600. MR 6260
  • 13. G. D. Birkhoff, What is the ergodic theorem?, Amer. Math. Monthly vol. 49 (1942) pp. 222-226. MR 6619
  • 14. G. D. Birkhoff, The ergodic theorems and their importance in statistical mechanics, Revista de Ciencias vol. 44 (1942) p. 251. MR 7300
  • 15. N. Bogoliouboff and N. Kryloff, Les mesures invariantes et la transitivité, C. R. Acad. Sci. Paris vol. 201 (1935) pp. 1454-1456.
  • 16. N. Bogoliouboff and N. Kryloff, Les mesures invariantes et transitives dans la mécanique non linéaire, Rec. Math. (Mat. Sbornik) N.S. vol. 1 (1936) pp. 707-711.
  • 17. Nicolas Kryloff and Nicolas Bogoliouboff, La théorie générale de la mesure dans son application à l’étude des systèmes dynamiques de la mécanique non linéaire, Ann. of Math. (2) 38 (1937), no. 1, 65–113 (French). MR 1503326, https://doi.org/10.2307/1968511
  • 18. C. Carathéodory, Über den Wiederkehrsatz von Poincaré, Sitzungsberichte der Preussischen Akademie der Wissenschaften vol. 32 (1919) pp. 580-584.
  • 19. C. Carathéodory, Bemerkungen zum Riesz-Fischerschen Satz und zur Ergodentheorie, Abh. Math. Sem. Hansischen Univ. vol. 14 (1941) pp. 351-389. MR 5804
  • 20. C. Carathéodory, Bemerkungen zum Ergodensatz von G. Birkhoff, Sitzungsberichte der Mathematisch-Naturwissenschaftlichen Klasse der Bayerischen Akademie der Wissenschaften zu München (1944) pp. 189-208. MR 24582
  • 21. J. Dieudonné, Sur le théorème de Lebesgue-Nikodym (III), Annales de l'Université de Grenoble vol. 23 (1948) pp. 25-53. MR 28924
  • 22. J. L. Doob, Probability and statistics, Trans. Amer. Math. Soc. 36 (1934), no. 4, 759–775. MR 1501765, https://doi.org/10.1090/S0002-9947-1934-1501765-1
  • 23. J. L. Doob, One-parameter families of transformations, Duke Math. J. 4 (1938), no. 4, 752–774. MR 1546095, https://doi.org/10.1215/S0012-7094-38-00466-1
  • 24. J. L. Doob, The law of large numbers for continuous stochastic processes, Duke Math. J. vol. 6 (1940) pp. 290-306. MR 2053
  • 25. J. L. Doob and R. A. Leibler, On the spectral analysis of a certain transformation, Amer. J. Math. vol. 65 (1943) pp. 263-272. MR 7944
  • 26. Y. N. Dowker, Invariant measure and the ergodic theorems, Duke Math. J. vol. 14 (1947) pp. 1051-1061. MR 23459
  • 27. N. Dunford, Spectral theory. I. Convergence to projections, Trans. Amer. Math. Soc. vol. 54 (1943) pp. 185-217. MR 8642
  • 28. N. Dunford, Spectral theory, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 637-651. MR 8643
  • 29. N. Dunford and D. S. Miller, On the ergodic theorem, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 538-549. MR 18359
  • 30. K. Fan, Les fonctions asymptotiquement presque-périodiques d'une variable entière et leur application à l'étude de l'itération des transformations continues, Math. Zeit. vol. 48 (1943) pp. 685-711. MR 9089
  • 31. S. Fomin, Finite invariant measures in the flows, Rec. Math. (Mat. Sbornik) N.S. vol. 12 (1943) pp. 99-108. MR 9097
  • 32. M. Fréchet, Sur le théorème ergodique de Birkhoff, C. R. Acad. Sci. Paris vol. 213 (1941) pp. 607-609. MR 9704
  • 33. M. Fréchet, Sur le problème ergodique, La Revue Scientifique (Revue Rose Illustrée) vol. 81 (1943) pp. 155-157. MR 13244
  • 34. M. Fréchet, Une application des fonctions asymptotiquement presque-périodiques à l'étude des familles de transformations ponctuelles et au problème ergodique, La Revue Scientifique (Revue Rose Illustrée) vol. 79 (1941) pp. 407-417. MR 13243
  • 35. M. Fukamiya, On dominated ergodic theorems in $L\sb p(p\geqq 1)$, Tôhoku Math. J. vol. 46 (1940) pp. 150-153. MR 904
  • 36. P. R. Halmos, The decomposition of measures, Duke Math. J. vol. 8 (1941) pp. 386-392. MR 4718
  • 37. P. R. Halmos, Square roots of measure preserving transformations. Amer. J. Math. vol. 64 (1942) pp. 153-166. MR 5802
  • 38. P. R. Halmos and J. von Neumann, Operator methods in classical mechanics, II, Ann. of Math. vol. 43 (1942) pp. 332-350. MR 6617
  • 39. P. R. Halmos, On automorphisms of compact groups, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 619-624. MR 8647
  • 40. P. R. Halmos, Approximation theories for measure preserving transformations, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 1-18. MR 9703
  • 41. P. R. Halmos, In general a measure preserving transformation is mixing, Ann. of Math. vol. 45 (1944) pp. 786-792. MR 11173
  • 42. P. R. Halmos, An ergodic theorem, Proc. Nat. Acad. Sci. U.S.A. vol. 32 (1946) pp. 156-161. MR 16555
  • 43. P. R. Halmos, Invariant measures, Ann. of Math. vol. 48 (1947) pp. 735-754. MR 21963
  • 44. P. R. Halmos, On a theorem of Dieudonné, Proc. Nat. Acad. Sci. U.S.A. vol. 35 (1949) pp. 38-42. MR 27832
  • 45. P. R. Halmos, A non homogeneous ergodic theorem, Trans. Amer. Math. Soc. vol. 66 (1949) pp. 284-288. MR 30708
  • 46. P. R. Halmos, Measure theory, New York, 1949. MR 33869
  • 47. P. Hartman and A. Wintner, Asymptotic distributions and the ergodic theorem, Amer. J. Math. vol. 61 (1939) pp. 977-984. MR 353
  • 48. P. Hartman and A. Wintner, Statistical independence and statistical equilibrium, Amer. J. Math. vol. 62 (1940) pp. 646-654. MR 2030
  • 49. P. Hartman and A. Wintner, Integrability in the large and dynamical stability, Amer. J. Math. vol. 65 (1943) pp. 273-278. MR 7989
  • 50. P. Hartman, On the ergodic theorems, Amer. J. Math. vol. 69 (1947) pp. 193-199. MR 20726
  • 51. G. A. Hedlund, On the metrical transitivity of the geodesics on a surface of constant negative curvature, Proc. Nat. Acad. Sci. U.S.A. vol. 20 (1934) pp. 136-140.
  • 52. Gustav A. Hedlund, On the metrical transitivity of the geodesics on closed surfaces of constant negative curvature, Ann. of Math. (2) 35 (1934), no. 4, 787–808. MR 1503197, https://doi.org/10.2307/1968495
  • 53. Gustav A. Hedlund, A Metrically Transitive Group Defined by the Modular Groups, Amer. J. Math. 57 (1935), no. 3, 668–678. MR 1507102, https://doi.org/10.2307/2371195
  • 54. G. A. Hedlund, The dynamics of geodesic flows, Bull. Amer. Math. Soc. vol. 45 (1939) pp. 241-260.
  • 55. Gustav A. Hedlund, Fuchsian groups and mixtures, Ann. of Math. (2) 40 (1939), no. 2, 370–383. MR 1503464, https://doi.org/10.2307/1968925
  • 56. G. A. Hedlund, A new proof for a metrically transitive system, Amer. J. Math. vol. 62 (1940) pp. 233-242. MR 1463
  • 57. H. Hilmy, Sur le théorème ergodique, C. R. (Doklady) Acad. Sci. URSS vol. 24 (1939) pp. 213-216. MR 2720
  • 58. H. Hilmy, Sur le récurrence ergodique dans les systèmes dynamiques, Rec. Math. (Mat. Sbornik) N.S. vol. 7 (1940) pp. 101-109. MR 2029
  • 59. Eberhard Hopf, Zwei Sätze über den wahrscheinlichen Verlauf der Bewegungen dynamischer Systeme, Math. Ann. 103 (1930), no. 1, 710–719 (German). MR 1512643, https://doi.org/10.1007/BF01455716
  • 60. E. Hopf, On the time average theorem in dynamics, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 93-100.
  • 61. E. Hopf, Über lineare Gruppen unitärer Operatoren im Zusammenhange mit den Bewegungen dynamischer Systeme, Sitzungsberichte der Preussischen Akademie der Wissenschaften vol. 14 (1932) pp. 182-190.
  • 62. E. Hopf, Complete transitivity and the ergodic principle, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 204-209.
  • 63. E. Hopf, Proof of Gibbs' hypothesis on the tendency toward statistical equilibrium, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 333-340.
  • 64. Eberhard Hopf, Theory of measure and invariant integrals, Trans. Amer. Math. Soc. 34 (1932), no. 2, 373–393. MR 1501643, https://doi.org/10.1090/S0002-9947-1932-1501643-6
  • 65. E. Hopf, On causality, statistics, and probability, Journal of Mathematics and Physics vol. 13 (1934) pp. 51-102.
  • 66. Eberhard Hopf, Fuchsian groups and ergodic theory, Trans. Amer. Math. Soc. 39 (1936), no. 2, 299–314. MR 1501848, https://doi.org/10.1090/S0002-9947-1936-1501848-8
  • 67. E. Hopf, Ergodentheorie, Berlin, 1937.
  • 68. E. Hopf, Statistische Probleme und Ergebnisse in der klassischen Mechanik, Actualités Scientifiques et Industrielles, no. 737, 1938, pp. 5-16.
  • 69. E. Hopf, Beweis des Mischungscharakters der geodätischen Strömung auf Flächen der Krümmung minus Eins und endlicher Oberfläche, Sitzungsberichte der Preussischen Akademie der Wissenschaften (1938) pp. 333-344.
  • 70. E. Hopf, Statistik der geodätischen Linien in Mannigfaltigkeiten negativer Kriimmung, Berichte über die Verhandlungen der Sächsischen Akademie der Wissenschaften zu Leipzig vol. 91 (1939) pp. 261-304. MR 1464
  • 71. E. Hopf, Statistik der Lösungen geodätischen Probleme vom unstabilen Typus, II, Math. Ann. vol. 117 (1940) pp. 590-608. MR 2722
  • 72. E. Hopf, Über eine Ungleichung der Ergodentheorie, Sitzungsberichte der Mathematisch-Naturwissenschaftlichen Klasse der Bayerischen Akademie der Wissenschaften zu München (1944) pp. 171-176. MR 24581
  • 73. W. Hurewicz, Ergodic theorem without invariant measure, Ann. of Math. vol. 45 (1944) pp. 192-206. MR 9427
  • 74. K. Ito, On the ergodicity of a certain stationary process, Proc. Imp. Acad. Tokyo vol. 20 (1944) pp. 54-55. MR 14631
  • 75. S. Izumi, A non-homogeneous ergodic theorem, Proc. Imp. Acad. Tokyo vol. 15 (1939) pp. 189-192. MR 906
  • 76. S. Izumi, A remark on ergodic theorems, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 102-104. MR 14602
  • 77. B. Jessen, Abstract theory of measure and integration. IX, Matematisk Tidsskrift. B (1947) pp. 21-26. MR 23887
  • 78. B. Jessen, Abstrakt Maal-og Integralteori, Copenhagen, 1947. MR 23889
  • 79. M. Kac, On the notion of recurrence in discrete stochastic processes, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 1002-1010. MR 22323
  • 80. S. Kakutani and K. Yosida, Birkhoff's ergodic theorem and the maximal ergodic theorem, Proc. Imp. Acad. Tokyo vol. 15 (1939) pp. 165-168. MR 355
  • 81. S. Kakutani, Representation of measurable flows in Euclidean 3-space, Proc. Nat. Acad. Sci. U.S.A. vol. 28 (1942) pp. 16-21. MR 6615
  • 82. S. Kakutani, Induced measure preserving transformations, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 635-641. MR 14222
  • 83. Y. Kawada, Über die masstreuen Abbildungen vom Mischungstypus im weiteren Sinne, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 520-524. MR 14220
  • 84. Y. Kawada, Über die masstreuen Abbildungen in Produkträumen, Proc. Imp. Acad. Tokyo vol. 19 (1943) pp. 525-527. MR 14221
  • 85. Y. Kawada, Über die Existenz der invarianten Integrale, Jap. J. Math. vol. 19 (1944) pp. 81-95. MR 15044
  • 86. A. Khintchine, Zur mathematischen Begründung der statistischen Mechanik, Zeitschrift für Angewandte Mathematik und Mechanik, vol. 13 (1933) pp. 101-103.
  • 87. A. Khintchine, The method of spectral reduction in classical dynamics, Proc. Nat. Acad. Sci. U.S.A. vol. 19 (1933) pp. 567-573.
  • 88. A. Khintchine, Zu Birkhoffs Lösung des Ergodenproblems, Math. Ann. 107 (1933), no. 1, 485–488 (German). MR 1512812, https://doi.org/10.1007/BF01448905
  • 89. A. Khintchine, Fourierkoeffizienten längs einer Bahn im Phasenraum, Rec. Math. (Mat. Sbornik) vol. 41 (1934) pp. 14-15.
  • 90. A. Khintchine, Korrelationstheorie der stationären stochastischen Prozesse, Math. Ann. 109 (1934), no. 1, 604–615 (German). MR 1512911, https://doi.org/10.1007/BF01449156
  • 92. A. Kolmogoroff, Ein vereinfachter Beweis des Birkhoff-Khintchineschen Ergodensatzes, Rec. Math. (Mat. Sbornik) N.S. vol. 2 (1937) pp. 366-368.
  • 93. B. O. Koopman, Hamiltonian systems and transformations in Hilbert space, Proc. Nat. Acad. Sci. U.S.A. vol. 17 (1931) pp. 315-318.
  • 94. B. O. Koopman and J. von Neumann, Dynamical systems of continuous spectra, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 255-263.
  • 95. T. Levi-Civita, A general survey of the theory of adiabatic invariants, Journal of Mathematics and Physics vol. 13 (1934) pp. 18-40.
  • 96. F. Maeda, Application of the theory of set functions to the mixing of fluids, Journal of Science of the Hirosima University. Ser. A vol. 5 (1935) pp. 1-6.
  • 97. F. Maeda, Transitivities of conservative mechanism, Journal of Science of the Hirosima University. Ser. A vol. 6 (1936) pp. 1-18.
  • 98. D. Maharam, On homogeneous measure algebras, Proc. Nat. Acad. Sci. U.S.A. vol. 28 (1942) pp. 108-111. MR 6595
  • 99. P. T. Maker, The ergodic theorem for a sequence of functions, Duke Math. J. vol. 6 (1940) pp. 27-30. MR 2028
  • 100. M. H. Martin, Metrically transitive point transformations, Bull. Amer. Math. Soc. vol. 40 (1934) pp. 606-612.
  • 101. J. von Neumann, Proof of the quasi-ergodic hypothesis, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 70-82.
  • 102. J. von Neumann, Einige Sätze über messbare Abbildungen, Ann. of Math. (2) 33 (1932), no. 3, 574–586 (German). MR 1503077, https://doi.org/10.2307/1968536
  • 103. J. von Neumann, Zur Operatorenmethode in der klassischen Mechanik, Ann. of Math. (2) 33 (1932), no. 3, 587–642 (German). MR 1503078, https://doi.org/10.2307/1968537
  • 104. J. von Neumann, Züsatze zur Arbeit “zur Operatorenmethode...”, Ann. of Math. (2) 33 (1932), no. 4, 789–791 (German). MR 1503096, https://doi.org/10.2307/1968225
  • 105. J. C. Oxtoby, Note on transitive transformations, Proc. Nat. Acad. Sci. U.S.A. vol. 23 (1937) pp. 443-446.
  • 106. J. C. Oxtoby and S. M. Ulam, On the existence of a measure invariant under a transformation, Ann. of Math. vol. 40 (1939) pp. 560-566. MR 97
  • 107. J. C. Oxtoby and S. M. Ulam, Measure-preserving homeomorphisms and metrical transitivity, Ann. of Math. vol. 42 (1941) pp. 874-920. MR 5803
  • 108. J. C. Oxtoby, On the ergodic theorem of Hurewicz, Ann. of Math. vol. 49 (1948) pp. 872-884. MR 26766
  • 109. H. R. Pitt, Some generalizations of the ergodic theorem, Proc. Cambridge Philos. Soc. vol. 38 (1942) pp. 325-343. MR 7947
  • 110. Hans Rademacher, Eineindeutige Abbildungen und Meßbarkeit, Monatsh. Math. Phys. 27 (1916), no. 1, 183–235 (German). MR 1548766, https://doi.org/10.1007/BF01726741
  • 111. F. Riesz, Sur quelques problèmes de la théorie ergodique, Matematikai és Fizikai Lapok vol. 49 (1942) pp. 34-62. MR 18358
  • 112. F. Riesz, Sur la théorie ergodique, Comment. Math. Helv. vol. 17 (1945) pp. 221-239. MR 14218
  • 113. V. Rokhlin, On the classification of measurable decompositions, Doklady Akademii Nauk SSSR vol. 58 (1947) pp. 29-32. MR 22590
  • 114. V. Rokhlin, On the problem of the classification of automorphisms of Lebesgue spaces, Doklady Akademii Nauk SSSR vol. 48 (1947) pp. 189-191. MR 22591
  • 115. V. Rokhlin, A "general" measure preserving transformation is not mixing, Doklady Akademii Nauk SSSR vol. 60 (1948) pp. 349-351. MR 24503
  • 116. V. Rokhlin, Unitary rings, Doklady Akademii Nauk SSSR vol. 59 (1948) pp. 643-646. MR 24057
  • 117. G. Scorza Dragoni, Sul teorema ergodico, Rend. Circ. Mat. Palermo vol. 58 (1934) pp. 311-325.
  • 118. G. Scorza Dragoni, Transitivita metrica e teoremi di media, Rend. Circ. Mat. Palermo vol. 59 (1935) pp. 235-255.
  • 119. G. Scorza Dragoni, Sul fondamento matematico della teoria degli invarianti adiabatici, Annali di Mathematica Pura ed Applicata vol. 13 (1935) pp. 335-362.
  • 120. W. Seidel, Note on a metrically transitive system, Proc. Nat. Acad. Sci. U.S.A. vol. 19 (1933) pp. 453-456.
  • 121. W. Seidel, On a metric property of Fuchsian groups, Proc. Nat. Acad. Sci. U.S.A. vol. 21 (1935) pp. 475-478.
  • 122. W. Stepanoff, Sur une extension du théorème ergodique, Compositio Math. 3 (1936), 239–253 (French). MR 1556942
  • 123. M. Tsuji, On Hopf's ergodic theorem, Proc. Imp. Acad. Tokyo vol. 20 (1944) pp. 640-647. MR 18360
  • 124. M. Tsuji, Some metrical theorems on Fuchsian groups, Proc. Imp. Acad. Tokyo vol. 21 (1945) pp. 104-109. MR 18361
  • 125. M. Tsuji, On Hopf's ergodic theorem, Jap. J. Math. vol. 19 (1945) pp. 259-284. MR 18362
  • 126. C. Visser, On Poincaré's recurrence theorem, Bull. Amer. Math. Soc. vol. 42 (1936) pp. 397-400.
  • 127. Norbert Wiener, The Homogeneous Chaos, Amer. J. Math. 60 (1938), no. 4, 897–936. MR 1507356, https://doi.org/10.2307/2371268
  • 128. Norbert Wiener, The ergodic theorem, Duke Math. J. 5 (1939), no. 1, 1–18. MR 1546100, https://doi.org/10.1215/S0012-7094-39-00501-6
  • 129. N. Wiener and A. Wintner, Harmonic analysis and ergodic theory, Amer. J. Math. vol. 63 (1941) pp. 415-426. MR 4098
  • 130. N. Wiener and A. Wintner, On the ergodic dynamics of almost periodic systems, Amer. J. Math. vol. 63 (1941) pp. 794-824. MR 6618
  • 131. N. Wiener and A. Wintner, The discrete chaos, Amer. J. Math. vol. 65 (1943) pp. 279-298. MR 7949
  • 132. A. Wintner, Remarks on the ergodic theorem of Birkhoff, Proc. Nat. Acad. Sci. U.S.A. vol. 18 (1932) pp. 248-251.
  • 133. Aurel Wintner, Dynamische Systeme und unitäre Matrizen, Math. Z. 36 (1933), no. 1, 630–637 (German). MR 1545360, https://doi.org/10.1007/BF01188638
  • 134. A. Wintner, On the ergodic analysis of the remainder term of mean motions, Proc. Nat. Acad. Sci. U.S.A. vol. 26 (1940) pp. 126-129. MR 903
  • 135. K. Yosida, Ergodic theorems of Birkhoff-Khintchine's type, Jap. J. Math. vol. 17 (1940) pp. 31-36. MR 2718
  • 136. K. Yosida, An abstract treatment of the individual ergodic theorem, Proc. Imp. Acad. Tokyo vol. 16 (1940) pp. 280-284. MR 2719


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1949-09305-9

American Mathematical Society